ANDOVER, Kan. (KAKE) - A dangerous and even deadly street drug is killing people because it’s being misused across the county and right here in Kansas. 

One local police department is urging parents to listen up after a string of overdoses and deaths are affecting teens and young people. 

“It's, it's scary,” said Rusty Riggin. 

Riggin, who’s a parent in Andover, worries about what police call a frightening trend — kids taking what looks like regular prescription pain pills or marijuana, but are actually lace with deadly amounts of the drug fentanyl. 

"My kids, I have a 13-year-old daughter. And we haven't had conversations about it happening to her friends and things like that, that we know it's around. And we are very concerned about it,” said Riggin.

In the last 12 months the Butler County Sheriff’s Office reports 30 fentanyl overdoses and several deaths. 

"What I don't want to have happen is a parent, not realize your child's using this stuff, and then find them deceased in the room. And that's what's happening,” said Captain Joe Schroeder with Andover Police Department. 

Captain Schroeder said just last month, someone brought a teenager into the station who had taken the drug. 

“She was not breathing, and it was as a result of a narcotic overdose. Luckily, our EMS and fire right next door to us they were able to master Narcan and revive her,” said Schroeder. 

"Fentanyl is 80 times more powerful 80 to 100 times more powerful than morphine. Carfentanial is 10,000 times more powerful than morphine. I'm worried about that for me,” said Chad Russell, the Fire Chief in Andover. 

Russell said if there’s enough Carfentanial on a scene, even first responders are in danger. 

He adds one of the biggest problems he sees is when someone overdoses and non one will call for help, because they’re afraid of getting in trouble. 

“It's really sad that these kids are looking for an adventure and too many times what they find is death,” said Russell. 

Police say talk to your kids, explain how dangerous these drugs can be and if you think someone has overdoses, don’t wait, call 911 immediately.